Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 20, NWS Melbourne, FL

August 19, 2008Brevard County, Osceola County, Florida

NWS Melbourne, FL issued this tornado warning at Aug 19, 2008, 1:28 PM EDT for Brevard County, Osceola County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2008, 1:28 PM EDT (17:28 UTC)
Expired
Aug 19, 2008, 2:00 PM EDT
In force
32 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 22 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 7:05 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMLB 191728
TORMLB
FLC009-097-191800-
/O.NEW.KMLB.TO.W.0020.080819T1728Z-080819T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
128 PM EDT TUE AUG 19 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BREVARD COUNTY IN EAST CENTRAL FLORIDA...
  THIS INCLUDES THE CITIES OF...PALM BAY...MELBOURNE...MALABAR...
  GRANT...CAMP HOLLY FISH CAMP...BAREFOOT BAY...
  EAST CENTRAL OSCEOLA COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 200 PM EDT

* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MICCO...OR
  ABOUT NEAR SEBASTIAN INLET...MOVING NORTHWEST AT 38 MPH.

* THE TORNADO WILL BE NEAR...
  MALABAR BY 140 PM EDT...
  PALM BAY BY 145 PM EDT...
  7 MILES SOUTHWEST OF MELBOURNE BY 150 PM EDT...
  WEST MELBOURNE BY 155 PM EDT...
  CAMP HOLLY FISH CAMP BY 200 PM EDT...

THE IMMEDIATE DANGER OF A TORNADO IS HIGH. PEOPLE IN THE PATH OF THIS
DEVELOPING TORNADO ARE URGED TO QUICKLY PREPARE FOR ITS APPROACH.
THIS IS A DANGEROUS SITUATION ACT NOW...SECONDS CAN SAVE LIVES

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS IN A STRONG
BUILDING ON THE LOWEST FLOOR. MOVE TO AN INTERIOR ROOM SUCH AS A
BATHROOM OR CLOSET. KEEP AWAY FROM WINDOWS. IF NECESSARY...GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. USE BLANKETS OR
PILLOWS TO COVER YOUR BODY. ABANDON YOUR MOBILE HOME OR RV FOR MORE
SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...GET INTO AN
UNFLOODED DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS AND
ARMS. ABANDON YOUR VEHICLE IF THE TORNADO IS NEARBY.

LAT...LON 2787 8048 2792 8049 2794 8052 2786 8049
      2782 8051 2782 8057 2809 8108 2830 8093
      2808 8060 2794 8052 2795 8051 2803 8056
      2806 8057 2803 8053 2786 8044
TIME...MOT...LOC 1728Z 124DEG 33KT 2790 8050

$$
2 follow-up statements
000 
WWUS52 KMLB 191738
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
138 PM EDT TUE AUG 19 2008

FLC009-097-191800-
/O.CON.KMLB.TO.W.0020.000000T0000Z-080819T1800Z/
OSCEOLA FL-BREVARD FL-
138 PM EDT TUE AUG 19 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR SOUTHERN
BREVARD AND EAST CENTRAL OSCEOLA COUNTIES...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO NEAR GRANT...MOVING NORTHWEST AT 38 MPH.

THE TORNADO WILL BE NEAR...
  PALM BAY BY 145 PM EDT...
  7 MILES SOUTHWEST OF MELBOURNE BY 150 PM EDT...
  WEST MELBOURNE AND MELBOURNE VILLAGE BY 155 PM EDT...
  CAMP HOLLY FISH CAMP AND 8 MILES EAST OF DEER PARK BY 200 PM EDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT 
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT TUESDAY AFTERNOON
FOR EAST CENTRAL FLORIDA.

LAT...LON 2787 8048 2792 8049 2794 8052 2786 8049
      2782 8051 2782 8057 2809 8108 2830 8093
      2808 8060 2794 8052 2795 8051 2803 8056
      2806 8057 2803 8053 2786 8044
TIME...MOT...LOC 1738Z 124DEG 33KT 2795 8059

$$


CRISTALDI
000 
WWUS52 KMLB 191802
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
202 PM EDT TUE AUG 19 2008

FLC009-097-191811-
/O.EXP.KMLB.TO.W.0020.000000T0000Z-080819T1800Z/
OSCEOLA FL-BREVARD FL-
201 PM EDT TUE AUG 19 2008

...THE TORNADO WARNING FOR SOUTHERN BREVARD AND EAST CENTRAL OSCEOLA
COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM AND
TORNADO THAT PROMPTED THE WARNING HAD WEAKENED AND NO LONGER APPEARED
CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE WEATHER AS IT MOVED 
OVER THE PALM BAY AREA. THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. 

HOWEVER...MANY CELLS OFFSHORE BREVARD AND INDIAN RIVER COUNTY 
CONTINUE TO SHOW ROTATION...AND ADDITIONAL WARNINGS MAY NEED TO BE 
ISSUED SHOULD THE ROTATION WITHIN THESE CELLS HOLD TOGETHER

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT TUESDAY AFTERNOON
FOR EAST CENTRAL FLORIDA.

LAT...LON 2787 8048 2792 8049 2794 8052 2786 8049
      2782 8051 2782 8057 2809 8108 2830 8093
      2808 8060 2794 8052 2795 8051 2803 8056
      2806 8057 2803 8053 2786 8044
TIME...MOT...LOC 1738Z 124DEG 33KT 2795 8059

$$


CRISTALDI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Aug 19, 5:00 AM EDT, 8 hours 28 minutes earlier.

Area forecast discussion, Aug 19, 5:00 AM EDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT TUE AUG 19 2008

...RAINBAND TORNADO RISK ACROSS EC FL TODAY...
...TROPICAL STORM WIND WARNING IN EFFECT FOR ALL OF ECFL...
...FLOOD WATCH FOR ALL OF EAST CENTRAL FLORIDA...

.DISCUSSION...

CURRENT...AREA WEATHER RADARS SHOWING TROPICAL STORM FAYS RAINBANDS
MOVING ACROSS SOUTH FLORIDA AND WORKING THEIR WAY UP THE PENINSULA.
WEATHER RADAR WATCH MONITORING THESE RAINBANDS/SQUALLS FOR ROTATION
AND TORNADOES.

AS FAY MOVES NORTH TODAY AND TONIGHT...RAINBANDS WILL CONTINUE TO
ROTATE THROUGH THE CWA PRODUCING HEAVY RAIN...WIND GUSTS TO GALE
FORCE AND POTENTIAL FOR BRIEF TORNADOES. GREATEST THREAT FOR
TORNADOES WILL GRADUALLY SHIFT NORTH AND EAST AS FAY TRACKS INLAND
TODAY.

CURRENT TORNADO WATCH FOR SOUTHERN SECTIONS OF EC FL EXPECTED TO BE
EXPANDED NORTHWARD BEFORE EXPIRATION TIME OF 12Z.

WED-FRI...LATEST NHC TRACK OF FAY WILL HAVE THE CENTER OF THE SYSTEM
APPROACHING FL EAST COAST BY AROUND DAYBREAK WED MORN THEN DRIFTS IT
OVER ATLANTIC BEFORE MOVING ONSHORE AGAIN IN N FL THURS. STILL A LOT
OF UNCERTAINTY AS TO EXACT TIME/LOCATION WHERE SYSTEM WILL EMERGE
OFFSHORE THE EAST COAST AND THEN MOVE BACK ONSHORE THE COAST.
HOWEVER...CONFIDENCE IS HIGHER THAT EVEN AFTER WINDS FROM FAY BEGIN
TO DECREASE...EC FL WILL REMAIN IN A WET PATTERN THROUGH LATE WEEK
WITH CONTINUED CONCERN FOR HEAVY RAINFALL AND FLOODING IN EC FL.

SAT-MON...SHOULD FINALLY HAVE A TREND BACK TOWARD CLIMO POPS IF
FAY/REMAINS MOVE OUT OF THE AREA. LOW CONFIDENCE FORECAST AND WILL
CONTINUE CLOSE TO THE LATE AUG SEASONAL NORMALS THIS TIME FRAME.

&&

.AVIATION...PERIODS OF IFR/LIFR CONDITIONS WITH GUSTS TO TROPICAL
STORM FORCE AND LOCALLY HEAVY RAIN REDUCING VISIBILITY BELOW 1 MILE.
FORECAST STORM TRACK WILL KEEP THE AREAS AIRPORTS IN MAINLY IFR
CONDITIONSS

&&

.MARINE...SQUALLS WITH HEAVY RAIN AND WIND GUSTS TO TROPICAL STORM
FORCE WILL MOVE ACROSS THE COASTAL WATERS IN THE SHORT TERM. WINDS
AND SEAS REMAIN SUFFICIENTLY HIGH MID WEEK THAT ONCE TROPICAL STORM
WARNING EXPIRES...SMALL CRAFT ADVISORIES WILL NEED TO BE POSTED.
SIGNIFICANTLY UNDERCUT WAVE WATCH IN THE FRI-SAT TIME FRAME...SINCE
THE GFS DEPICTION OF FAY HAD CRANKED SEAS UP TO 19FT NORTHERN
OFFSHORE LEG.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  76  85  77 /  90  70  70  60
MCO  85  76  88  75 /  90  60  70  60
MLB  85  76  88  75 / 100  70  70  60
VRB  86  78  86  76 / 100  70  70  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     TORNADO WATCH UNTIL 8 AM EDT THIS MORNING FOR INDIAN RIVER-
     MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE.

     TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-
     NORTHERN BREVARD-SOUTHERN BREVARD-ST. LUCIE.

     TROPICAL STORM WIND WARNING UNTIL 4 AM EDT WEDNESDAY FOR INLAND
     VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN LAKE.

AM...TORNADO WATCH UNTIL 8 AM EDT THIS MORNING FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     OUT 20 NM.

     TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
     NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...WIMMER
LONG TERM....GLITTO
RADAR........BRAGAW
TROP COORD...SPRATT
HMT.......DIETZMANN
Hazardous weather outlook, Aug 19, 6:43 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
643 AM EDT TUE AUG 19 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192245-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
643 AM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.
PLEASE REFER TO THE TROPICAL STORM LOCAL STATEMENT AND ITS
GRAPHICAL COMPONENT FOR INFORMATION ON EXPECTED IMPACTS FROM
TROPICAL STORM FAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

FORMAL ACTIVATION IS LIKELY.
THE NATIONAL WEATHER SERVICE MAY NEED A PCARS RADIO OPERATOR.

WIMMER

In the hours before

Local storm report, Aug 19, 10:29 AM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1029 AM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     TORNADO          STUART                  27.15N 80.22W
08/19/2008                   MARTIN             FL   LAW ENFORCEMENT

            TORNADO WITH WIRES DOWNED AND CAR OVERTURNED AT THE
            INTERSECTION OF MONROE ST AND US1/FEDERAL HWY

&&

FXD
Special weather statement, Aug 19, 11:44 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1144 AM EDT TUE AUG 19 2008

FLZ047-053-054-058-059-064-191715-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
1144 AM EDT TUE AUG 19 2008

...STRONG SQUALLS AFFECTING SOUTHERN BREVARD COUNTY...INDIAN RIVER
COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...OSCEOLA COUNTY...ST.
LUCIE COUNTY...

AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS RAIN SQUALLS...MOVING NORTH AT 25 MPH.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY
CAUSE UNSECURED OBJECTS TO BLOW AROUND. WIND GUSTS OF 40 TO 45 MPH
HAVE BEEN COMMON ACROSS THE SPACE AND TREASURE COASTS WHEN SQUALLS
MOVE THROUGH. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITY
TO UNSAFE CONDITIONS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING STANDING WATER ON
ROADS AND FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW
DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE
SAFE DISTANCE BETWEEN OTHER VEHICLES.

JP
Special weather statement, Aug 19, 12:35 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1235 PM EDT TUE AUG 19 2008

FLZ058-191800-
OKEECHOBEE-
1235 PM EDT TUE AUG 19 2008

...WIND GUSTS OF 60 TO 70 MPH ARE EXPECTED TO SPREAD ACROSS
OKEECHOBEE COUNTY THIS AFTERNOON...

AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
CENTER OF TROPICAL STORM FAY ALONG THE GLADES-HENDRY COUNTY ABOUT 5
MILES SOUTHWEST OF MOORE HAVEN. AHEAD OF THE CENTER...A BAND OF VERY
INTENSE SQUALLS...ALMOST AN EYEWALL-LIKE FEATURE...WAS CONTAINING A
30 TO 60 MINUTE PERIOD OF SUSTAINED WINDS TO TROPICAL STORM FORCE
WITH FREQUENT DAMAGING WIND GUSTS OF 60 TO 70 MPH...AND BLINDING
WIND-DRIVEN RAIN SQUALLS.

THESE SQUALLS WERE LOCATED ALONG THE SOUTHWEST SHORE OF LAKE
OKEECHOBEE AND MOVING OUT ONTO THE LAKE AND TOWARD THE OKEECHOBEE
AREA. THEY WILL REACH THE OKEECHOBEE AREA BETWEEN 130 AND 300 PM.

RESIDENTS IN OKEECHOBEE COUNTY SHOULD PREPARE FOR THIS BAND OF
STRONG WINDS TO MOVE OVER THEIR AREA BE PREPARED TO ACT TO PROTECT
YOURSELF TREAT THIS FEATURE AS YOU WOULD A TORNADIC STORM REMAIN
INDOORS ON THE LOWEST FLOOR OF YOUR RESIDENCE. KEEP AWAY FROM WINDOWS.

DONT FIND YOURSELF OUTSIDE...DRIVING OR OTHERWISE...WHEN THIS
FEATURE MOVES INTO YOUR AREA.

LISTEN FOR ADDITIONAL STATEMENTS CONCERNING THIS FEATURE.

A TROPICAL STORM WIND WARNING AND A TORNADO WATCH CONTINUE FOR
OKEECHOBEE COUNTY.

CRISTALDI
Local storm report, Aug 19, 12:37 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1237 PM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     TORNADO          STUART                  27.15N 80.22W
08/19/2008                   MARTIN             FL   EMERGENCY MNGR

            ADDITIONAL INFORMATION FROM EARLIER TORNADO EVENT - POWER
            LINES WERE DOWNED, A TRUCK WAS OVERTURNED, SIGNS AND GAS
            PUMPS WERE DAMAGED. NO INJURIES WERE REPORTED.

&&

FXD
Local storm report, Aug 19, 12:49 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1249 PM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          4 SW FORT PIERCE SOUTH  27.39N 80.37W
08/19/2008                   ST. LUCIE          FL   EMERGENCY MNGR

            TORNADO ALONG 3900 SELVITZ ROAD. NO DAMAGE REPORTED.

&&

FXD
Special weather statement, Aug 19, 1:25 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
125 PM EDT TUE AUG 19 2008

FLZ047-191815-
SOUTHERN BREVARD COUNTY-
125 PM EDT TUE AUG 19 2008

...SQUALLS WITH STRONG DAMAGING WIND GUSTS WILL MOVE INTO SOUTHERN
BREVARD COUNTY...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 17 MILES EAST OF GRANT TO 8 MILES EAST OF
MICCO...MOVING NORTHWEST AT 35 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MICOO...BAREFOOT
BAY...MALABAR...FLORIDANA BEACH...GRANT...VALKARIA..AND PALM BAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 60 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 1:32 AM EDTTornado WarningMLBMartin43 min
Aug 19, 2:15 AM EDTTornado WarningMLBMartin33 min
Aug 19, 3:06 AM EDTTornado WarningMLBOkeechobee39 min
Aug 19, 5:50 AM EDTTornado WarningMLBSaint Lucie40 min
Aug 19, 6:28 AM EDTTornado WarningMLBSaint Lucie20 min
Aug 19, 6:28 AM EDTTornado WarningMLBMartin47 min
Aug 19, 6:45 AM EDTTornado WarningMLBMartin, Saint Lucie30 min
Aug 19, 8:43 AM EDTFlash Flood WarningMLBMartin2 hr
Aug 19, 9:03 AM EDTTornado WarningMLBMartin14 min
Aug 19, 9:52 AM EDTTornado WarningMLBMartin23 min
Aug 19, 10:51 AM EDTFlash Flood WarningMLBMartin, Saint Lucie114 min
Aug 19, 12:26 PM EDTFlash Flood WarningMLBIndian River, Martin, Okeechobee, Saint Lucie4 hr
Aug 19, 12:46 PM EDTTornado WarningMLBIndian River, Saint Lucie29 min
Aug 19, 1:53 PM EDTTornado WarningMLBIndian River22 min
Aug 19, 2:17 PM EDTTornado WarningMLBIndian River28 min
Aug 19, 2:30 PM EDTFlash Flood WarningMLBBrevard4 hr
Aug 19, 3:23 PM EDTTornado WarningMLBOsceola34 min
Aug 19, 4:21 PM EDTAreal Flood WarningMLBIndian River, Martin, Okeechobee, Osceola, Saint Lucie4 hr
Aug 19, 4:29 PM EDTTornado WarningMLBBrevard31 min
Aug 19, 6:13 PM EDTFlash Flood WarningMLBBrevard3 hr

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.